Painkillers causing more pain? Ah here!
The definition of irony according to Irish school yards circa mid 90’s was two bald men fighting over a comb, well step aside baldies we have a new winner…
Reports in the Irish Times today suggest the very things we’re taking to get rid of the old head thumps could in fact be causing a bigger problem.
People who regularly take medicines such as aspirin, paracetamol and triptans could be causing themselves more pain than relief, that’s according to the National Institute for Health and Clinical Excellence (NIHCE) in the UK.
According to the research medication overuse can contribute to headaches for people who have been taking the medication for up to half the days in the month, and people who suffer from headaches could be in a vicious cycle (bit over the top there) where their headaches get worse due to taking pain relief.
Martin Underwood (great name) one of the GP’s involved in the research said “We have effective treatments for common headache types. However, taking these medicines for more than 10 or 15 days a month can cause medication overuse headache, which is a disabling and preventable disorder.’ Good man Martin!
“Explaining to patients that they should abruptly stop their medication, knowing that their headache will get much worse for several weeks before it will improve, is not an easy consultation,” Dr Underpants sorry… Underwood added.
All this science talk is giving me a headache…. feck what do I do now?
Wait a minute didn’t Alanis Morisette mention something about Irony before… I know terrible link, but not a bad tune in its day… enjoy.